Results 1 to 8 of 8

Thread: Digestive problems and Acne drugs page

  1. #1
    Captainsunshine's Avatar
    Captainsunshine is offline Junior Member
    Join Date
    Aug 2010
    Posts
    29

    Digestive problems and Acne drugs

    Primal Fuel
    http://www.nature.com/ajg/journal/va...g2010303a.html

    "...CONCLUSIONS:
    Tetracycline class antibiotics, and particularly doxycycline use may be associated with the development of IBD, particularly CD. Potential confounding by previous doxycycline exposure should be considered when assessing whether treatment with other acne medications increases the risk of IBD."

    I have had two courses of Doxycycline, and two courses of Accutane, it's no wonder I've had problems for years.

  2. #2
    Bisous's Avatar
    Bisous is offline Senior Member
    Join Date
    Apr 2010
    Location
    Massachusetts
    Posts
    468
    Except acne is due to inflammation and associated with wheat and dairy - which can cause gut issues!

  3. #3
    BlazeKING's Avatar
    BlazeKING is offline Senior Member
    Join Date
    Oct 2009
    Location
    Fredericksburg, Virginia
    Posts
    151
    I'm sure thats how I got it. I don't like doctors and don't trust them, never will again. Doctors were very bad for my health, very bad.

    These criminals give out antibiotics for everything and are screwing peoples immune systems up

  4. #4
    Bushrat's Avatar
    Bushrat is offline Senior Member
    Join Date
    Apr 2010
    Location
    Australia
    Posts
    1,685
    I was once prescribed Doxycycline for a year (though I was blaise about taking it - always am with meds). I suspect it destroyed my gut bacteria completely. I had very bad acne. The best cures are to avoid irritants (wheat and/or dairy and sugar) and to swim in the ocean (failing that mix your own salt water).

  5. #5
    Bern's Avatar
    Bern is offline Member
    Join Date
    Mar 2010
    Location
    Perth, Australia
    Posts
    48
    That's the negative side of antibiotics.. they kill the good bacteria as well as the bad. I have had a few courses of antibiotics in my life and blame the imbalance in gut flora for causing my fructose malabsorbtion condition (undigested fructose - and other sugars- cause IBS symptoms). Luckily eating a primal diet is pretty appropriate when I make a few simple substitutions and avoid the veggies I cannot tolerate.
    The WORST thing for my acne is dairy. Tried eating a bit of butter over the last week and now have big sore pimples sprouting on my face! Ghee is ok for me though, it is purely the fat from the butter with no milk solids.

  6. #6
    Captainsunshine's Avatar
    Captainsunshine is offline Junior Member
    Join Date
    Aug 2010
    Posts
    29
    I'm almost completely clear of acne now, after being Primal for 6 months. I avoid fruits and nuts also. Totally agree with BlazeKING, knowing what I do today I would have told the Dermatologist where to stick his antibiotics 17 years ago. I'm bloated at the moment despite not having eating any grains or dairy since January.

  7. #7
    traci.t's Avatar
    traci.t is offline Junior Member
    Join Date
    Aug 2010
    Posts
    2
    The doctors and their antibiotics have destryoed the last 5 years of my husbands and my life - his gut is in a total mess and nothing we do helps. We are truly praying that this diet will help. He probably has candida and overgrowth of bad bacteria. We really really really want to be happy again

  8. #8
    Jessica's Avatar
    Jessica is offline Junior Member
    Join Date
    Aug 2010
    Posts
    15
    Primal Blueprint Expert Certification
    I've gone dairyfree a couple times over the years for long stretches of time (up to 2 years). Dairy is my acne trigger, for sure. That said, I've eaten it again for the past year. My skin isn't horrible, but I do know it's not as nice as it could be.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •